MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® UNCUFFED NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® UNCUFFED NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 60P040
Medical Device Problem Code Cut In Material (2454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: k912469 and k083641.Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that a portex® bivona® uncuffed neonatal and pediatric tracheostomy tube left eyelet tore three-quarters of the way during use on a patient.The issue was observed by the patient's parent when she awoke from a nap.The tracheostomy tube had been in use for 2 weeks.It was noted that dale tracheostomy tube ties had been used to hold the tube in place.The tube was discarded and replaced with a new tracheostomy tube.No patient injury was reported.The issue was considered resolved.

Brand Name
PORTEX® BIVONA® UNCUFFED NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6522742
Report Number3012307300-2017-00893
Device Sequence Number18835822
Product Code BTO
UDI-Device Identifier15021312005752
UDI-Public15021312005752
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial
Report Date (Section B) 04/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Patient Family Member or Friend
Device Catalogue Number60P040
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2017
Initial Report FDA Received Date04/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 MO
Patient Weight14